Levofloxacin-induced tactile hallucination and acute anxiety reaction. - GreenMedInfo Summary
Levofloxacin-induced tactile hallucination and acute anxiety reaction.
Indian J Pharmacol. 2019 Mar-Apr;51(2):123-125. PMID: 31142949
Fluoroquinolones are the commonly used antimicrobials in the treatment of urinary tract infection, bacterial diarrhea, and infections of soft tissue, bone, and joints. They may cause adverse effects ranging from gastrointestinal disturbances, headache, insomnia, and cutaneous reactions. Their rare adverse effects include phototoxicity, cardiotoxicity, arthropathy, and tendinitis. Among the fluoroquinolones, levofloxacin has more propensity to cause the central nervous system adverse effects such as headache, tremor, insomnia, dizziness, convulsions, psychosis, auditory, and visual hallucinations. A case of acute sinusitis in a young male treated with levofloxacin presented with tactile hallucination and acute anxiety reaction is reported for its rarity of occurrence. According to the Naranjo causality scale, the association of tactile hallucination and acute anxiety is a probable adverse drug reaction due to levofloxacin.